Will chemotherapy cause constipation?
Yes...many chemotherapy drugs can cause constipation. It can happen at any time during your treatment.
There are many other triggers for constipation, which include:
- Change in routine or lifestyle.
What medications cause constipation?
Anti-nausea drug will increase the likelihood of constipation. Please do not allow constipation to continue for any longer than 2 days.
You can try any of these helpful tips for relieving constipation; however, your nurse will talk to you about medications that can help.
- 2-3 litres of fluid per day.
- Wholemeal breads, cereals and pasta.
- Fresh and cooked fruit and vegetables. Including skin and seeds.
- Fresh orange juice, pear juice and prune juice.
- Legumes and nuts.
- Regular meals to maintain regular bowel habits.
- A hot beverage may stimulate the bowel.
- Monitor your constipation using the grading scale and contact the doctor when indicated.
You may need to take medication to stop constipation.
Please talk to the doctor, nurse or dietician for further advice on how to manage constipation.